Alert archive / Kansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 11, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Apr 17, 2008, 1:06 AM CDT for Pawnee County, Stafford County, Kansas. It was in force for 39 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 17, 2008, 1:06 AM CDT (06:06 UTC)
- Expired
- Apr 17, 2008, 1:45 AM CDT
- In force
- 39 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
Counties Pawnee County, KS, Stafford County, KS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 17, 1:20 AM CDT | TSTM WND DMG | 3 Nnw Seward, KS | TANK BATTERY AND SHED TOPS WERE BLOWN OFF |
| Apr 17, 1:20 AM CDT | TSTM WND DMG | 4 Nnw Seward, KS | A GRAIN BIN WAS DISPLACED ABOUT ONE QUARTER MILE. |
| Apr 17, 1:20 AM CDT | TSTM WND GST 60 | 1 N Seward, KS | |
| Apr 17, 1:20 AM CDT | HAIL 0.88 | 1 N Seward, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 17, 12:03 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 6.1 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1646 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 352 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDDC 170606
SVRDDC
KSC145-185-170645-
/O.NEW.KDDC.SV.W.0011.080417T0606Z-080417T0645Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
106 AM CDT THU APR 17 2008
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL PAWNEE COUNTY IN SOUTH CENTRAL KANSAS.
NORTHERN STAFFORD COUNTY IN SOUTH CENTRAL KANSAS.
* UNTIL 145 AM CDT
* AT 100 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
GOLF BALL SIZE...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS
STORM WAS LOCATED 7 MILES WEST OF RADIUM...OR 4 MILES EAST OF
LARNED...MOVING EAST AT 26 MPH.
* LOCATIONS IMPACTED INCLUDE...
RADIUM...
SEWARD...
HUDSON...
RURAL RESIDENCES OF EASTERN PAWNEE AND NORTHERN STAFFORD COUNTIES.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT
THURSDAY MORNING FOR SOUTHWESTERN KANSAS.
LAT...LON 3825 9849 3806 9848 3811 9912 3820 9906
3825 9904
TIME...MOT...LOC 0606Z 255DEG 23KT 3819 9897
$$
182 follow-up statements
000
WWUS53 KDDC 170631
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
131 AM CDT THU APR 17 2008
KSC145-170641-
/O.CAN.KDDC.SV.W.0011.000000T0000Z-080417T0645Z/
PAWNEE KS-
131 AM CDT THU APR 17 2008
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PAWNEE COUNTY IS
CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT
THURSDAY MORNING FOR SOUTHWESTERN KANSAS.
LAT...LON 3807 9858 3807 9873 3809 9875 3809 9884
3816 9887 3824 9886 3825 9850 3808 9848
3806 9849
TIME...MOT...LOC 0631Z 264DEG 38KT 3822 9863
$$
KSC185-170645-
/O.CON.KDDC.SV.W.0011.000000T0000Z-080417T0645Z/
STAFFORD KS-
131 AM CDT THU APR 17 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CDT
FOR NORTHEASTERN STAFFORD COUNTY...
AT 124 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO GOLF BALL SIZE...AND DESTRUCTIVE WINDS IN EXCESS OF 70
MPH. THIS STORM WAS LOCATED 4 MILES NORTHEAST OF SEWARD...MOVING
EAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
HUDSON...
RURAL RESIDENCES OF NORTHEASTERN STAFFORD COUNTY.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT
THURSDAY MORNING FOR SOUTHWESTERN KANSAS.
LAT...LON 3807 9858 3807 9873 3809 9875 3809 9884
3816 9887 3824 9886 3825 9850 3808 9848
3806 9849
TIME...MOT...LOC 0631Z 264DEG 38KT 3822 9863
$$
18000
WWUS53 KDDC 170649
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
150 AM CDT THU APR 17 2008
KSC185-170700-
/O.EXP.KDDC.SV.W.0011.000000T0000Z-080417T0645Z/
STAFFORD KS-
150 AM CDT THU APR 17 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN STAFFORD COUNTY
EXPIRES AT 145 AM CDT...
THE STORM HAS EXITED THE WARNED AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT
THURSDAY MORNING FOR SOUTHWESTERN KANSAS.
LAT...LON 3807 9858 3807 9873 3809 9875 3809 9884
3816 9887 3824 9886 3825 9850 3808 9848
3806 9849
TIME...MOT...LOC 0631Z 264DEG 38KT 3822 9863
$$
18What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 3:20 PM CDT, 9 hours 46 minutes earlier.
Area forecast discussion, Apr 16, 3:20 PM CDT, 9 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 320 PM CDT WED APR 16 2008 .DISCUSSION... DAYS 1-2... H25 JET WAS DIVING SOUTH ACROSS THE PACIFIC NORTHWEST INTO NM BEFORE TURNING NORTHEAST THROUGH NE AND INTO CANADA. JET STREAK OF 110KTS WAS FOUND INTO EASTERN SD. HEIGHT FALLS OF 80 METERS IN ADVANCE OF APPROACHING WESTERN TROUGH WERE SEEN ACROSS WESTERN CO WITH HEIGHT RISES OF 130 METERS INTO THE NORTHWEST CONUS. BROAD TROUGH EXTENDED FROM MT SOUTHWEST THROUGH SOUTHERN CA. H7 TEMPERATURES ACROSS THE SOUTHERN AND CENTRAL PLAINS WERE IN THE SINGLE DIGITS ABOVE 0C AT 12Z THIS MORNING. BEHIND THIS TROUGH, TEENS BELOW 0C WERE FOUND. H85 TEMPERATURES IN THE TEENS ABOVE 0C EXTENDED NORTH FROM TX INTO THE GREAT LAKES. AT THE SURFACE, 16Z ANALYSIS SHOWED A COLD FRONT EXTENDED SOUTHWEST THROUGH SOUTHERN MN SOUTH INTO NORTHERN TX. A DRYLINE EXTENDED FROM THE COLD FRONT IN THE TX PANHANDLE SOUTH THROUGH WESTERN TX. MAIN FORECAST ISSUE WILL BE THUNDERSTORM CHANCES TONIGHT AND PRECIP THURSDAY. MODELS ARE IN GOOD AGREEMENT PLACING UPPER TROUGH OVER THE ROCKIES TONIGHT. BY 12Z THU, CLOSED LOW DEVELOPS NEAR THE FOUR CORNERS REGION. ASSOCIATED S/WVS WILL MOVE ACROSS WESTERN KANSAS STARTING THIS EVENING. SURFACE LOW PRESSURE MOVES NORTHEASTERN NM THIS EVENING AS WELL. FRONT, CURRENTLY ACROSS WESTERN KS, WILL REMAIN NEARLY STATIONARY THROUGH MUCH OF THE LATE EVENING HOURS. SURFACE DEWPOINTS INCREASE INTO THE 50S ACROSS THE SOUTHEAST FA BY LATE AFTERNOON. AS A RESULT, THE LIKELIHOOD OF CONVECTION ACROSS THE EASTERN FA WILL INCREASE. GIVEN SOME CAPE WILL BE PRESENT AS FAR WEST AS DODGE CITY OVERNIGHT TONIGHT AS THE SYSTEM PROGRESSES SLOWLY EAST WITH FRONT WOBBLING A LITTLE ACROSS THE FA. LIS AHEAD OF THE FRONT ARE BELOW 0C. BULK OF INSTABILITY IS FOUND ALOFT ACROSS THE FA. FAIRLY GOOD CAP IN PLACE IN THE WARM SECTOR THROUGH EVENING. IT DOES APPEAR LIKELY THAT THUNDERSTORMS WILL BE LATER TO DEVELOP DUE TO THIS. ALSO, THESE STORMS SHOULD BE MORE ELEVATED IN NATURE GIVEN THE LACK OF DEEP SURFACE MOISTURE. GFS PLACES BAROCLINIC ZONE A BIT FURTHER NORTH BY 06Z THU THAN THE NAM WHILE THE RUC IS FURTHER NORTH THAN BOTH. THUNDERSTORM DEVELOPMENT WILL MOST LIKELY BE IN THE VICINITY OF THE ABOVE MENTIONED BAROCLINIC ZONE. GIVEN THIS, WILL LEAN MORE TOWARD THE GFS FOR TIMING. VERY IMPRESSIVE 2D FRONTOGENESIS WILL OCCUR FROM ELLIS COUNTY SOUTHWEST THROUGH SEWARD COUNTY. IN ADDITION, 305K ISENTROPIC LIFT INCREASES BETWEEN 00Z THU AND 06Z THU ACROSS MUCH OF THE FA. SPECIFIC HUMIDITY VALUES IN EXCESS OF 7 G/KG ARE ALSO PRESENT DURING THIS TIME. PW VALUES ARE ON THE ORDER OF 1 INCH ACROSS THE NE FA TO NEARLY AN INCH ACROSS THE CENTRAL FA. FURTHER WEST, NEAR THE CO BORDER, LESSER AMOUNTS ARE FOUND. GIVEN THIS, WILL INCREASE POPS ACROSS MUCH OF THE FA OVERNIGHT NIGHT. THERE WILL BE A CHANCE FOR A FEW OF THESE STORMS TO BE SEVERE WITH LARGE HAIL BEING THE MAIN THREAT. THURSDAY, SURFACE LOW WILL BE MOVING NORTHEAST. ISENTROPIC LIFT IS DIMINISHED BUT DOWNGLIDE DOES NOT REALLY KICK IN UNTIL LATE EVENING. SPECIFIC HUMIDITY VALUES ARE STILL FAIRLY HIGH. SOUNDINGS SHOW PLENTY OF LOW AND MID LEVEL MOISTURE AROUND BEHIND SYSTEM. WILL KEEP SHOWERS AND CLOUDS ACROSS THE FA THROUGHOUT THE DAY. FURTHER EAST, SHOWERS AND ISOLATED THUNDERSTORMS WILL BE SLOWER TO EXIT THE FA AS THE SURFACE/UPPER LOW WILL BE CLOSER TO THAT REGION. THURSDAY NIGHT, HIGH PRESSURE WILL MOVE ACROSS THE WESTERN FA AS THE UPPER SYSTEM SLIDES INTO MO. HAVE LOWERED POPS FROM WEST TO EAST OVERNIGHT. MUCH COOLER TEMPERATURES CAN BE ANTICIPATED THURSDAY AS COLD AIR ADVECTION MOVES ACROSS FA. H5 TEMPERATURES ASSOCIATED WITH UPPER LOW ARE IN THE -20C RANGE THURSDAY ACROSS WESTERN KS. H85 READINGS IN THE SINGLE DIGITS ACROSS THE FA WITH A FEW NEAR TO JUST BELOW 0C READINGS IN EASTERN CWA OVERNIGHT THURSDAY. HAVE LOWERED HIGH TEMPERATURES A FEW DEGREES ACROSS THE CWA TO ACCOUNT FOR THIS. FRIDAY, WARM AIR ADVECTION RETURNS TO SOUTHWEST KANSAS DURING THE DAYTIME HOURS. H85 TEMPERATURES CLIMB TO THE MID TEENS ACROSS THE WEST TO THE LOWER TEENS EAST. THIS IS THANKS TO A LEE TROUGH STRENGTHENING ACROSS EASTERN CO/WESTERN KS BY EVENING. OVERALL, MOSTLY SUNNY SKIES AND LIGHT WINDS WILL BE IN STORE FOR WESTERN KANSAS. DAYS 3-7... AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL BE TRANSITIONING EAST ACROSS THE CENTRAL PLAINS TO BEGIN THE PERIOD FRIDAY NIGHT. MEANWHILE, AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL BEGIN COMING ASHORE IN THE PACIFIC NORTHWEST THIS WEEKEND. MEDIUM RANGE MODELS ARE IN FAIR AGREEMENT...WITH THE MOST RECENT GFS RUN COMING MORE IN LINE WITH THE ECMWF(HIRES)...INDICATING THIS SYSTEM MOVING SLOWLY EAST ACROSS THE NORTHERN ROCKIES AND INTO THE NORTHERN HIGH PLAINS EARLY NEXT WEEK. THIS WILL SET UP A SOUTHWESTERLY FLOW ALOFT ACROSS THE CENTRAL PLAINS BY SUNDAY AND LASTING THROUGH THE END OF THE PERIOD. NUMERICAL MODELS DO BEGIN TO DIFFER SOMEWHAT IN THE DETAILS BY TUESDAY. HOWEVER, THEY DO AGREE POINTING TO A SERIES OF S/WAVES PASSING THROUGH THE SOUTHWESTERLY FLOW ALOFT OUT OF THE ROCKIES AND INTO THE CENTRAL PLAINS WHILE THE MORE PRONOUNCED UPPER LEVEL LOW SKIRTS JUST TO OUR NORTH AND LIFTS NORTHEASTWARD INTO CANADA. A SLIGHT CHANCE FOR PRECIP MAY BE POSSIBLE AROUND THE TUESDAY TIME FRAME BUT QUESTIONABLE MOISTURE AVAILABILITY AND THE FAIRLY NORTHERN TRACK OF THE UPPER LEVEL SYSTEM TO OUR NORTH MAY LIMIT PRECIP CHANCES. WILL KEEP THINGS DRY DUE TO UNCERTAINTY THIS FAR OUT. AS FOR TEMPERATURES, A LEE SIDE TROUGH OF LOW PRESSURE WILL DEVELOP BY EARLY SATURDAY SETTING UP A LOW LEVEL SOUTHERLY FLOW ACROSS WESTERN KANSAS THROUGH THE END OF THE WEEKEND. THIS WILL ALLOW FOR A GRADUAL WARMING TREND FOR BOTH SATURDAY AND SUNDAY. TEMPERATURES AT H85 WILL RANGE FROM THE MID TEENS(C) EAST TO THE LOWER 20S(C) WEST ON SATURDAY WITH A SLIGHT INCREASE OF H85 TEMPERATURES ON SUNDAY. A COLD FRONT WILL PUSH THROUGH THE REGION MONDAY ALLOWING FOR GENERALLY COOLER TEMPERATURES THROUGH MID WEEK. && .AVIATION... A STALLED FRONTAL BOUNDARY STRETCHING FROM THE TEXAS PANHANDLE NORTHEAST INTO EASTERN KANSAS WILL MOVE VERY LITTLE DURING THE OVERNIGHT HOURS TONIGHT. RAIN SHOWERS AND THUNDERSTORMS MAY BE POSSIBLE AFTER 03Z AT OR AROUND ALL TAF SITES. EXPECT VFR CONDITIONS INITIALLY THIS EVENING SCATTERED MID TO HIGH LEVEL CLOUDS. IFR/MVFR CONDITIONS...MAINLY FOR CIGS...WILL BE POSSIBLE IN THE VICINITY OF THUNDERSTORMS AND BECOMING MORE WIDESPREAD LATER TONIGHT AND TOWARDS MORNING IN AREAS NORTH OF THE FRONT. WINDS WILL BE NORTHEASTERLY TONIGHT WITH SPEEDS OF 15 TO 25 KTS AND GUSTY. && .PRELIMINARY POINT TEMPS/POPS... DDC 44 46 34 67 / 70 70 20 0 GCK 41 45 32 68 / 80 70 10 0 EHA 41 43 33 70 / 60 70 10 0 LBL 41 46 32 69 / 60 70 10 0 HYS 41 46 35 63 / 80 70 20 0 P28 50 53 39 63 / 60 70 40 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN30/32/32
Hazardous weather outlook, Apr 16, 3:32 AM CDT, 21 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 332 AM CDT WED APR 16 2008 KSZ030-031-043>046-061>066-074>081-084>090-170845- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 332 AM CDT WED APR 16 2008 /232 AM MDT WED APR 16 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS THIS EVENING BETWEEN 9 PM CDT AND MIDNIGHT...EAST OF A LINE FROM LA CROSSE TO JETMORE TO DODGE CITY TO ASHLAND. THE MAIN HAZARD FROM THESE STORMS WILL BE HAIL TO THE SIZE OF NICKELS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... THERE IS SLIGHT CHANCE OF SPOTTER ACTIVATION AFTER 9 PM CDT THIS EVENING...EAST OF LA CROSSE TO JETMORE TO DODGE CITY TO ASHLAND LINE. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 12
In the hours before
Local storm report, Apr 17, 12:26 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1226 AM CDT THU APR 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1223 AM HAIL 1 SE FRIEND 38.24N 100.90W
04/17/2008 E0.75 INCH FINNEY KS STORM CHASER
HAIL COVERED THE GROUND.
&&
BURKELocal storm report, Apr 17, 12:27 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1227 AM CDT THU APR 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1153 AM HAIL DIGHTON 38.48N 100.47W
04/16/2008 M0.75 INCH LANE KS LAW ENFORCEMENT
&&
06Local storm report, Apr 17, 12:36 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1236 AM CDT THU APR 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM TSTM WND DMG 8 N GARDEN CITY 38.09N 100.86W
04/17/2008 FINNEY KS LAW ENFORCEMENT
STRONG STRAIGHT LINE WINDS BLEW OVER A SEMI-TRACTOR
TRAILER TRUCK ON HIGHWAY 83, EIGHT MILES NORTH OF GARDEN
CITY.
&&
BURKELocal storm report, Apr 17, 12:40 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DODGE CITY KS
1240 AM CDT THU APR 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1153 PM HAIL DIGHTON 38.48N 100.47W
04/16/2008 M0.75 INCH LANE KS LAW ENFORCEMENT
&&
06Local storm report, Apr 17, 1:01 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
101 AM CDT THU APR 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 AM HAIL ULYSSES 37.58N 101.36W
04/17/2008 E0.75 INCH GRANT KS LAW ENFORCEMENT
HAIL WAS REPORTED IN THE TOWN OF ULYSSES AND JUST EAST OF
ULYSSES.
1255 AM TSTM WND DMG 2 W ULYSSES 37.58N 101.39W
04/17/2008 GRANT KS LAW ENFORCEMENT
TWO POWER POLES WERE DOWN 2 MILES WEST OF ULYSSES. THE
THE ULYSSES AIRPORT REPORTED A 46 MPH GUST.
&&
BURKESpecial weather statement, Apr 17, 1:04 AM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
104 AM CDT THU APR 17 2008
KSZ061-062-074-075-170645-
GRANT-HAMILTON-KEARNY-STANTON-
104 AM CDT THU APR 17 2008
...SIGNIFICANT WEATHER ADVISORY FOR GRANT...HAMILTON...KEARNY AND
STANTON COUNTIES...
AT 100 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTHEAST OF KENDALL...MOVING NORTHEAST
AT 30 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.
LAT...LON 3818 10176 3824 10113 3776 10109 3750 10168
3775 10201
TIME...MOT...LOC 0604Z 229DEG 26KT 3785 10141
18The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 11:11 PM CDT | Special Weather Statement | DDC | Scott | 49 min |
| Apr 16, 11:28 PM CDT | Special Weather Statement | DDC | Pawnee | 47 min |
| Apr 16, 11:48 PM CDT | Special Weather Statement | DDC | Finney, Kearny, Lane, Scott | 42 min |
| Apr 16, 11:53 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Hodgeman, Ness, Pawnee, Rush | 52 min |
| Apr 17, 12:02 AM CDT | Severe Thunderstorm Warning | DDC | Finney, Scott | 43 min |
| Apr 17, 12:20 AM CDT | Severe Thunderstorm Warning | DDC | Grant, Hamilton, Kearny, Stanton | 40 min |
| Apr 17, 12:30 AM CDT | Severe Thunderstorm Warning | DDC | Finney, Lane, Scott | 45 min |
| Apr 17, 12:39 AM CDT | Severe Thunderstorm Warning | DDC | Pawnee, Rush | 36 min |
| Apr 17, 12:57 AM CDT | Severe Thunderstorm Warning | DDC | Finney, Grant, Haskell, Kearny | 48 min |
| Apr 17, 1:04 AM CDT | Special Weather Statement | DDC | Hamilton, Kearny | 41 min |
| Apr 17, 1:12 AM CDT | Special Weather Statement | DDC | Hodgeman, Ness, Pawnee, Rush | 48 min |
| Apr 17, 1:39 AM CDT | Severe Thunderstorm Warning | DDC | Finney, Ford, Gray, Haskell | 51 min |
| Apr 17, 3:48 AM CDT | Wind Advisory | DDC | Clark, Ellis, Finney, Ford, Grant, Gray and 15 more | 6 hr |
| Apr 17, 12:28 PM CDT | Wind Advisory | DDC | Barber, Clark, Comanche, Edwards, Ellis, Finney and 17 more | 7 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.